Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from sleep disorder. Suggest safe and effective medicine

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
For almost 9 months suffering from sleep disorder and now is becoming chronic. It is disturbed sleep. On consulting Dr he advised me sometimes ago fullnite 2 mg or interest 5 mg as sedative
Posted Tue, 26 Mar 2013 in Mental Health
Answered by Dr. Susanta Padhy 23 hours later

Thank you for the query

In the beginning, I am sorry for such late response

Disturbed sleep can be in form of : difficulty in initiation of sleep, frequent awakening of sleep in mid-night, difficulty in going back to sleep once disturbed, getting up early, total duration of sleep, overall quality of sleep, not feeling fresh upon awakening up, day time sleepiness, inability to concentrate on day to day routine / irritable as a consequence of sleep problem.

The medication chosen depends on what components of sleep problem you have

It is not only medication that helps, but also following sleep hygiene along with medication helps more

In addition any other psycho-social factor / family problem/ work related issues that disturbs you, may underlie sleep problem.

It may be helpful to me after getting a response to this answer.

I am available for further discussions

Above answer was peer-reviewed by
Follow-up: Suffering from sleep disorder. Suggest safe and effective medicine 15 minutes later
Thanks Dr for your response.

As such there are no issues as mentioned in the mail earlier. Work related pressure is being managed well and do not take that once off the work. As advised by Dr I am trying to be light on food in the evening and keeping minimum 2.5 hrs gap before I go to bed.

Do exercise at least 22 days a month which includes treadmill fast walk for 4+ km and some stretching exercise.

Home ,social front is also happy and hence apparently no reason to worry.
However , kindly advise whether I can take medicine or stop it as stopping is making next day very dull and not affordable being very XXXXXXX corporate manager.

Request advise.

Answered by Dr. Susanta Padhy 13 hours later
Thanks for the reply.

Good to continue exercise and other tips advised by your doctor.

Eszopiclone (fullnite) that you are taking is a newer non-benzodiazepine sedative that is helpful for such issues. Moreover no significant side effects in continuing.

But, be careful or discuss with your doctor if you are needing a gradual increasing medication dose for getting same amount of sleep (as you are getting with the current dose. In addition, the alternative pills)

If you are not happy with this pill, some alternative pills can be NDRI group of drug like Trazodone in the lower dose range might be helpful and you can discuss this option with your doctor.

Hope I am of some help for addressing your concern.

I am available for further discussions.

Wish you a good sleep.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor